MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace64) was kinked at its distal tip.Conclusions: evaluation of the returned psr3d revealed the stent portion had separated from its delivery wire due to both of the stent struts fracturing at the attachment tip.Based on the uniform bends on the fractured struts of the stent, it is likely this damage is a result of being retracted against resistance around a sharp bend in the patient anatomy.Further evaluation revealed a kink on the ace64¿s distal tip.This damage is likely a result of the stent being retracted and lodged into the ace64¿s distal tip.This kink likely contributed to the resistance experienced while advancing and retracting a mandrel through the ace64 during functional testing.Penumbra catheters and stents are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-02161.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d), a neuron max 6f 088 long sheath (neuron max), a penumbra system ace 64 reperfusion catheter (ace64) and a non-penumbra catheter.During the procedure, after advancing the psr3d through the ace64 and capturing the clot, the physician attempted to retract the psr3d into the ace64.It was noted that the physician experienced resistance.While attempting to retract the ace64 and psr3d from the patient, the physician noticed that the ace64 was stretching.Therefore, the physician loosened the rotating hemostasis valve (rhv) and removed the ace64 containing the psr3d from the patient.Upon removal, the physician noticed that the stent component of the psr3d was separated from the pusher wire and stuck inside the ace64, but the clot was still attached to the psr3d.The final angiography revealed that the thrombectomy procedure was successfully performed and the procedure was completed at this point.In addition, there was no alleged deficiency with the neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7098041
Report Number3005168196-2017-02162
Device Sequence Number782554
Product Code NRY
UDI-Device Identifier00814548013961
UDI-Public00814548013961
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/08/2020
Device Catalogue Number5MAXACE064
Device Lot NumberF74871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2017
Initial Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1